Alert archive / Florida / Frost Advisories in 2021

Frost Advisory 1, NWS Tampa Bay, FL

January 9, 202110 counties in Florida

NWS Tampa Bay, FL issued this frost advisory at Jan 9, 2021, 4:00 AM EST for 10 counties in Florida. It took effect at Jan 10, 2021, 4:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 4:00 AM EST (09:00 UTC)
In effect from
Jan 10, 2021, 4:00 AM EST
Expired
Jan 10, 2021, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Levy County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 57 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2021-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2021-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WWUS72 KTBW 090900
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
400 AM EST Sat Jan 9 2021

FLZ052-249-251-101300-
/O.NEW.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Polk-Inland Pasco-Inland Hillsborough-
Including the cities of Lakeland, Winter Haven, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
400 AM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Polk, Inland Pasco and Inland Hillsborough Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ043-139-239-242-248-101300-
/O.CON.KTBW.FZ.A.0001.210110T0900Z-210110T1300Z/
Sumter-Coastal Levy-Inland Levy-Inland Citrus-Inland Hernando-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Chiefland, Bronson, 
Williston, Inverness, Brooksville, and Spring Hill
400 AM EST Sat Jan 9 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 30 possible and 
  frost.

* WHERE...Inland Levy, Sumter, Inland Citrus and Inland Hernando 
  Counties.

* WHEN...From late Saturday night through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze watch means there is the potential for widespread
freezing temperatures within the next 24 to 48 hours. Take steps
now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
2 follow-up statements
899 
WWUS72 KTBW 091757
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1257 PM EST Sat Jan 9 2021

FLZ239-100200-
/O.UPG.KTBW.FZ.A.0001.210110T0900Z-210110T1300Z/
/O.NEW.KTBW.FZ.W.0001.210110T0900Z-210110T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
1257 PM EST Sat Jan 9 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Inland Levy County.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means widespread freezing temperatures are
expected to occur. Take steps now to protect tender plants from
the cold. Exposed outdoor water pipes may burst if not wrapped or
covered.

&&

$$

FLZ043-139-242-248-100200-
/O.UPG.KTBW.FZ.A.0001.210110T0900Z-210110T1300Z/
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Sumter-Coastal Levy-Inland Citrus-Inland Hernando-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Inverness, Brooksville, 
and Spring Hill
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 32 possible and frost.

* WHERE...Sumter, Coastal Levy, Inland Citrus and Inland 
  Hernando Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ142-148-149-100200-
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Including the cities of Crystal River, Homosassa, Hernando Beach,
Bayport, Port Richey, and Hudson
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Coastal Citrus, Coastal Hernando and Coastal Pasco 
  Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ052-249-251-100200-
/O.CON.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Polk-Inland Pasco-Inland Hillsborough-
Including the cities of Lakeland, Winter Haven, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Polk, Inland Pasco and Inland Hillsborough Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
996 
WWUS72 KTBW 092243
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
543 PM EST Sat Jan 9 2021

FLZ239-101300-
/O.CON.KTBW.FZ.W.0001.210110T0900Z-210110T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
543 PM EST Sat Jan 9 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected along
  with widespread frost.

* WHERE...Inland Levy County.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means widespread freezing temperatures are
expected to occur. Take steps now to protect tender plants from
the cold. Exposed outdoor water pipes may burst if not wrapped or
covered.

&&

$$

FLZ056-057-061-101300-
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Hardee-Highlands-DeSoto-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, and Arcadia
543 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 36 and other favorable conditions 
  will result in frost formation.

* WHERE...Hardee, Highlands and DeSoto Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ043-052-139-142-148-149-242-248-249-251-101300-
/O.CON.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Sumter-Polk-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Lakeland, Winter Haven, Cedar Key, Yankeetown, 
Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, 
Hudson, Inverness, Brooksville, Spring Hill, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
543 PM EST Sat Jan 9 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Temperatures in the low to mid 30s and other favorable 
  conditions will result in frost formation.

* WHERE...Coastal Citrus, Coastal Levy, Coastal Pasco, Coastal 
  Hernando, Inland Citrus, Sumter, Inland Hernando, Inland 
  Pasco, Polk and Inland Hillsborough Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Temperatures may briefly dip to freezing,
  especially across portions of the Nature Coast north of Pasco
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Jan 9, 3:26 AM EST, 34 minutes earlier.

Area forecast discussion, Jan 9, 3:26 AM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
326 AM EST Sat Jan 9 2021

.DISCUSSION...
One upper low just off the Mid-Atlantic coast tracks northeast as a
second low near the Four Corners regions slides down over TX by late
Sun...with flow aloft the Gulf of Mexico shifting from
northwesterly to southwesterly. At the surface high pressure
centered in the upper Midwest and ridging into the Gulf of Mexico
will traverse to the eastern seaboard Sun while continuing to
sprawl over FL and much of the Gulf. A surface reflection of the  TX
upper low forms in the far western Gulf sun night.

A stable dry and cool to cold north to northwest flow continues
today as winds abate some. Some early morning cloudiness will stream
in off the Gulf then clouds begin to decrease. While the winds are
starting to drop residual waves and swells on the Gulf will keep
high surf at the beach until afternoon and a high risk of rip
current through this evening. The flow becomes northerly and
continues to diminish which with clearing skies will allow good
radiational cooling. Much of the Nature Coast will be near or at
freezing with a freeze watch in place. Also expect frost which will
extend down into some of the central counties. A frost advisory will
be in effect for Polk and inland Hillsborough/Pasco counties.
During Sun the flow begins to have a more northeasterly component
with temperatures slightly warming. But only 3-4 degrees when
compared to today and still significantly below normal.

For Mon through Fri: The TX upper low with it's attendant surface
low tracks east-northeastward...initially along the northern Gulf
coastal areas..and ejects from the Mid-Atlantic coast Wed. High
pressure across FL exits east as a cold front...trailing south
from the surface low...pushes into the east Gulf then across FL
Tue-Wed. High pressure in the wake of the front builds into the
Gulf for the rest of the week.

The atmosphere will briefly warm and moisten early in the week when
the front comes in with some showers that exit Tue night. Dry and
cool air works in for the last half of the week with temperatures
below normal.

&&

.AVIATION...
09/06Z TAFs. CU/SC streaming off the Gulf will keep a SCT020-025...
but OCNL BKN...layer below BKN040-050 TIL 15-16Z. Then SCT-FEW.
NW winds 5-11KT increase to 9-12KT and take on a slightly more
westerly component by afternoon. Winds diminish AFT sunset and
begin to veer to northerly.

&&

.MARINE...
Winds and seas continue to produce hazardous conditions on the
waters but these will be coming down...allowing advisory headlines
to drop down to caution later this morning. High pressure to the
west will track east through early next week...permitting winds to
diminish as they veer. A front moves across the Gulf Tue with some
showers. High pressure in the wake of the front will increase
winds as they shift to the northwest and north.

&&

.FIRE WEATHER...
Stable cool and dry air prevails into early next week but no low RH
concerns are expected. A font brings low chances of showers Tue
into Wed then high pressure builds in for the rest of the week.

&&

.Preliminary Point Temps/PoPs...
TPA  60  41  62  49 /   0   0   0   0
FMY  65  43  66  52 /   0   0   0   0
GIF  61  38  64  49 /   0   0   0   0
SRQ  61  43  63  50 /   0   0   0   0
BKV  57  33  61  42 /   0   0   0   0
SPG  58  46  60  53 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     High Surf Advisory until 1 PM EST this afternoon for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Freeze Watch from late tonight through Sunday morning for
     Coastal Levy-Inland Citrus-Inland Hernando-Inland Levy-
     Sumter.

     Frost Advisory from 4 AM to 8 AM EST Sunday for Inland
     Hillsborough-Inland Pasco-Polk.

     Beach Hazards Statement through this evening for Coastal Lee.

Gulf waters...Small Craft Advisory until 10 AM EST this morning for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
     NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
     NM-Waters from Tarpon Springs to Suwannee River FL out 20
     to 60 NM.

&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...09/Rude
DECISION SUPPORT...97/Flannery
Hazardous weather outlook, Jan 8, 4:11 AM EST, 23 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
411 AM EST Fri Jan 8 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-082115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
411 AM EST Fri Jan 8 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...RIP CURRENT IMPACT...
Elevated water levels on the Gulf of Mexico will produce rip
currents along area beaches. Rip currents can sweep even the
best swimmers away from shore into deeper water.

...MARINE IMPACTS...
A Small Craft Advisory is in effect on all Gulf waters through
tonight...with Exercise Caution Headlines on bay and harbor
waters. Wind speeds of 20 to 33 knots will create hazardous
boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

...RIP CURRENT IMPACT...
Continued elevated water levels on the Gulf will maintain rip
currents along area beaches through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

RKR

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 12:57 PM ESTFreeze WarningTBWLevy19 hr

Nearby

Frost Advisories in Florida, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.